Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 20 of 26 Posts

·
Registered
Joined
·
99 Posts
Discussion Starter · #1 ·
I took it 3 - 4 times last week & got sick, so I stopped! I started again on the weekend because some people say it takes a little! I am Not sure what to do?I started retaking it Sat. night!I felt nausea yesterday & I just went to the bathroom now & I feel absolutely horrible!Major nausea, bloating, crampy!I do not know if Calcium is right for me....I feel pretty bad right now!Think I should continue it? Will this pass?This is the 2nd time now....Any advise would help!Thanks, JKool
 

·
Registered
Joined
·
288 Posts
I am sorry that you are not feeling well. I have been taking Caltrate for five months now and I have never felt better. I had some nausea when I started but it went away within two weeks or so. Are you taking Caltrate in the purple box or something else?? I have been very happy with the Caltrate, but it is a personal decision for you to make. Have you e-mailed LNAPE? She is the caltrate guru and is more than happy to answer questions and help people out. I am sure that she will see this message and respond. Good luck!!!!Kim
 

·
Registered
Joined
·
99 Posts
Discussion Starter · #3 ·
Yes, I am using the Purple box caltrate!LNAPE personally e-mailed me to try & help!All I know is it seems like it is MAJORLY flaring up my IBS D!I have bleeding sometimes & it definatly flared that up also?I hope it gets better soon! : (JKool
 

·
Registered
Joined
·
99 Posts
Discussion Starter · #4 ·
I really need some advise on if you think the symptoms will pass & I should keep taking the Caltrate. My IBS D flared up to pretty bad! I feel it is from the Caltrate.When I stopped taking it last time I felt better in a day or so! I took it 4 times before & stopped & I am about at the same quantity taken! I am really not sure what to do, but it has flared my IBS up to where it included my bleeding problem as well! Any input would be appreciated,Thanks, JKool
 

·
Registered
Joined
·
2,562 Posts
JKool, if you have bleeding you should go see a doctor! It may be haemorrhoids or a fissure, but it may not.How much calcium were you taking? Were you taking it with food? Did it make the D worse? If so, it may have too much magnesium for you. If it really does make you sick, don't take it!!susan
 

·
Registered
Joined
·
99 Posts
Discussion Starter · #6 ·
Thank you for the quick reply!I had a colonoscopy done to determine what the bleeding was from.It was hemmoriods & Pallops.The doctor said they do NOT need to be removed.He said stress & anxiety he felt was most of my problems!I am stopping the Caltrate! I feel absolutly horrible when I take it & it flares my IBS D up VERY BAD! I am breaking out my supply of Lotronex again.....I pray they bring Lotronex back before I run out!Thanks for the help........back to bed to heal!JKool
 

·
Registered
Joined
·
766 Posts
That stinks that you are having such a rough time of it. You haven't tried any other new meds or supplements at the same time, have you? Just thinking of possibilities. It seems like I get more gas and a little more pain (gas pain, I think) with the calcium, but it's better than running to the loo all the time. But I am afraid to up my calcium intake any more, for that reason, even though it doesn't control the D completely, but it helps. I've been taking 1000mg a day lately.Anyhow, Jkool, one possibility that I was thinking of... I believe calcium inhibits the absorption of some meds...so if you are taking it at the same time as other meds you are taking for IBS or other things, that could be the reason for your bad symptoms.I hope you're feeling better!
 

·
Registered
Joined
·
44 Posts
I found taking Caltrate Carbonate, as LNAPE suggests has helped alot with my D. Perhaps all those on the board having problems, can start with half a tablet, or even a quarter at every meal, till your system gets used to it. I definitely think there is something to this Calcium thing vs. IBS (D).------------------
 

·
Registered
Joined
·
99 Posts
Discussion Starter · #9 ·
I am not taking any other meds, just Niacin in the evening!I was taking a half a tablet at each meal but I am finished with Caltrate!It simply is not worth the sickness involved!I figured it was almost to good to be true!Thank you all for your help & input & I will keep searching!JKool
 

·
Registered
Joined
·
5,427 Posts
Jkool,Many of us think taking OTC vitamins and minerals are not harmful and have very little side effects. I am asking this because you said you were taking niacin and this also could be a reason why you feel so bad. If you are getting too much it can make you feel the way yiou explained and even have diarrhea. Are you taking this because your doctor said too for a perticular reason. I will email you some info on niacin and you may consider if this could be a cause of you problems.Linda
 

·
Registered
Joined
·
288 Posts
I'm crossing my fingers for you. I found Caltrate to be too much at one time so I switched to Mylanta Extra Strength Calci Tabs. I take one tablet (300 mg) with each meal. Nine hundred milligrams of calcium has eliminated all IBS symptoms, including the hemorrhoids I used to get from what seemed to be an inflammed intestinal tract. (It's scary to think that one doctor wanted to surgerically "fix" my hemorrhoids!!) Best of luck to you!
 

·
Registered
Joined
·
307 Posts
Here's a suggestion,something that worked for me. When I first started taking the caltrate(purple box) I was still having alot of "D" and seeing no results.I found out that the magnesium was bothering me and causing me to have "D".I switched to the pink box and things were much better for me.Maybe that would work for some of you.Like I said its just a suggestion.
 

·
Registered
Joined
·
99 Posts
Discussion Starter · #15 ·
First of all.........thanks for the replies!I was very sick from the caltrate!I am not sure what to do? I talked to LNAPE about it.I may try it again with NO mag. or I may try something else.VERY CONFUSED but VERY TIRED of being sick!Thaks all, JKool
 
G

·
Please try the pink box of Caltrate. Everyone has been talking Purple. Read about magnesium from Linda (lnape). I have been having good luck with the Pink Caltrate. I started with 1/2 tablet and have now worked up to 3 per day. I'm not D-free but a whole lot better. I have also been attempting to cut out carbs from my diet. Is it all in my head?? I don't care...I feel better!
 

·
Registered
Joined
·
436 Posts
Don't know if this is any help but I take a Calcium Citrate supplement .. found Cal. Carbonate made me nauseous even taken before meals. But its not for D but a supplement for osteoporosis so it also has magnesium and other additives, tho perhaps Cal. Citrate is available w/out the mag.Course Linda's the person experienced with Caltrate + D and while I wouldn't want to go against her excellent recommendations I just wonder if this may help.KKat
 

·
Registered
Joined
·
99 Posts
Discussion Starter · #18 ·
I hear so many good things about calcium.......I may have to try the Pink Caltrate! I want to wait a little to heal from this last IBS bout! : (Thanks all, I will keep you posted!JKool
 

·
Registered
Joined
·
766 Posts
Note: I typed this up last night, and thought it posted, and disconnect from my ISP and went to bed... but when I went to check the BB now, I saw it didn't post because it said I was missing a required field...which I wasn't! It's been doing that lately. Anyhow, here's my post:Hey JKool, I was just reading this, and it sounds like you're definitely seeing a causal relationship here. But I wanted to say this just in case... My IBS, like many others, waxes and wanes often for reasons unbeknownst to me. Sometimes when I try something new, I don't give it a fair chance, because I am having such a hard time, and I try it again later, and it really does help...I was just in a bad spell earlier.The calcium I take has no magnesium in it. There is a little in the multivitamin I take sometimes, Kmart's version of One-a-Day Essentials, and I've been afraid to take it lately because of that. I've also wondered, since so many of us D-types try to avoid Mg, could we be in danger of being too low on it? And what would be the consequences? Not D, I hope!
 

·
Registered
Joined
·
5,427 Posts
jkool,You said you are waiting to heal from the last bout dose that mean you are feeling a bit better today.Linda
 
1 - 20 of 26 Posts
Top